Dilaudid, like many other prescription pain medications, carries with it the risk of overdose and addiction. Recovery from Dilaudid overdose can require professional help from an inpatient recovery facility. Understanding the effects of Dilaudid and the symptoms of overdose can help you recognize the need for recovery treatment.
What Is Dilaudid?
Dilaudid contains the active ingredient hydromorphone, a type of morphine. It is commonly prescribed for patients in need of a strong pain reliever. Belonging to the opioid-narcotic family, Dilaudid is a powerful drug that can be easily overused. Opioids can have a strong sedative effect on the user and produce feelings of euphoria in those who abuse the drug.
The DEA reports that though many users choose to take Dilaudid and other medications containing hydromorphone in pill form, some prefer the injectable version. These users crush the pills to create an injectable drug to take the place of heroin in some instances.
Recognizing Dilaudid Overdose Signs
There are many side effects associated with hydromorphone use in both those who follow the prescription dosage and those who use the drug for non-prescription purposes. Some of the more noticeable symptoms of hydromorphone use as listed by the Mayo Clinic are:
- Joint pain
- Muscle stiffness
- Muscle spasms
- Weight gain
- Tingling or pain in the extremities
- Difficulty concentrating
"There are many side effects associated with hydromorphone use in both those who follow the prescription dosage and those who use the drug for non-prescription purposes."The Centers for Disease Control estimates that of the 36,450 drug overdose deaths that occurred in the United States in 2008, nearly 73 percent were related to the use of some type of opioid drug use. In 2009, 1.2 million emergency room visits were due to the abuse of prescription drug medications, including opioids. Overdose for Dilaudid and other drugs containing hydromorphone is very serious, so be sure that you are aware of the potential warning signs.
A combination of these symptoms may point toward hydromorphone use or abuse in a loved one. Dilaudid overdose warning signs that require immediate help are:
- Sensitivity to light
- Non-responsive behavior
- Lack of movement or muscle tone
- Unusual fatigue or drowsiness
- Blurred vision
- Irregular heartbeat
- Labored breathing
- Sunken eyes
- Chest pain
Any of these symptoms require immediate Dilaudid overdose treatment from medical professionals. If someone you love exhibits symptoms related to Dilaudid overdose, or if you recognize them in yourself, do not hesitate to reach out for help. Long-term treatment for recovery is available with a call to 1-888-966-8334. Our compassionate staff is available 24/7 and trained to help you locate the best recovery centers in your area. It is never too late to turn around the life of someone with Dilaudid dependency.
Recovery From Overdose and Addiction
Once medical treatment for Dilaudid overdose has been sought, you are ready to start the journey to a sober and drug-free lifestyle. Finding the most appropriate inpatient treatment program can be your best chance at a successful recovery. Your needs are unique, so the approach that addiction specialists take to your care should be unique as well. The National Institute on Drug Abuse advocates the following types of treatments to help those with any type of drug dependency, including Dilaudid addiction:
- Medically assisted detoxification
- Family therapy
- Group therapy
- Individual therapy
- Contingency management
- Cognitive behavioral therapy
Not everyone responds to treatment the same, so finding a facility that takes the right approach for you is essential. When you are ready to get help for yourself or a loved one, be sure to call 1-888-966-8334 to learn about the best Dilaudid recovery treatment programs near you.
Recovering from Dilaudid overdose and addiction requires help from addiction specialists and a personal commitment to change. When you are ready to start your recovery, remember that help is available to you. Call now for more information.
- Equine Therapy
- Alcohol & Drug Rehab